Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 154, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 27, 2005, 10:28 PM CDT for DeKalb County, Warren County, White County, Tennessee. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2005, 10:28 PM CDT (03:28 UTC)
- Expired
- Jun 27, 2005, 11:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties DeKalb County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 92 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1003 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 280332 SVROHX TNC041-177-185-280430- /O.NEW.KOHX.SV.W.0154.050628T0328Z-050628T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1028 PM CDT MON JUN 27 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DE KALB COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SMITHVILLE NORTHERN WARREN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF MCMINNVILLE WHITE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPARTA * UNTIL 1130 PM CDT * AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS CLUSTER OF STORMS WAS LOCATED NEAR MCMINNVILLE...AND MOVING NORTH AT 10 TO 15 MPH. THE SHERIFFS OFFICE IN MCMINNVILLE HAS RECEIVED SEVERAL REPORTS OF HIGH WINDS IN WARREN COUNTY DURING THE LAST HALF HOUR. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAMPAIGN BY 1035 PM CDT DIBRALL BY 1045 PM CDT ROCK ISLAND BY 1045 PM CDT DOYLE BY 1050 PM CDT JEFFERSON BY 1055 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3560 8587 3558 8565 3602 8526 3609 8596 $$ BOYD
1 follow-up statement
000
WWUS54 KOHX 280400
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1056 PM CDT MON JUN 27 2005
TNC041-177-185-280430-
/O.CON.KOHX.SV.W.0154.000000T0000Z-050628T0430Z/
WARREN TN-WHITE TN-DE KALB TN-
1056 PM CDT MON JUN 27 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR DE
KALB...WHITE AND NORTHERN WARREN COUNTIES...
AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SHORT LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS LINE OF SEVERE STORMS WAS
LOCATED FROM DOYLE IN SOUTHWEST WHITE COUNTY ACROSS NORTHERN WARREN
COUNTY INTO WESTERN CANNON COUNTY. THE MOST SEVERE STORM WAS 9 MILES
SOUTH OF SMITHVILLE...MOVING NORTH AT 15 MPH. STORMS ALONG THIS LINE
HAVE THE POTENTIAL OF PRODUCING HAIL TO ONE INCH IN DIAMETER AND WINDS
IN EXCESS OF 60 MPH. MOVE INDOORS IMMEDIATELY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SMITHVILLE BY 1125 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3560 8587 3558 8565 3602 8526 3609 8596
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:00 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 27, 9:00 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 900 PM CDT MON JUN 27 2005 .UPDATE... CONVECTION HAS WANED SOMEWHAT AFTER SUNSET. STILL..MAY GET SOME ACTIVITY LATER TONITE AS HAS BEEN TREND LAST FEW NITES. WILL UPDATE BNA ZONES TO GO WITH PARTLY CLOUDY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
In the hours before
Special weather statement, Jun 27, 4:31 PM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 431 PM CDT MON JUN 27 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-272215- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 431 PM CDT MON JUN 27 2005 LOOK FOR STRONG THUNDERSTORMS TO CONTINUE MOVING NORTHWEST AROUND 15 MPH THROUGH MAURY...LEWIS AND WILLIAMSON COUNTIES. GUSTY WINDS TO 40 MPH AND PEA SIZE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED TO ACCOMPANY THESE STORMS. ALSO...STRONG THUNDERSTORMS CAN BE EXPECTED TO MOVE THROUGH BENTON...HUMPHREYS AND HOUSTON COUNTIES DURING THE NEXT HOUR. THUNDERSTORMS HAVE INCREASED IN NUMBER IN THE AFTERNOON HEAT AND HUMIDITY ACROSS MIDDLE TENNESSEE. BBOYD
Special weather statement, Jun 27, 4:47 PM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 447 PM CDT MON JUN 27 2005 TNZ027-059-272230- DAVIDSON-WILLIAMSON- 447 PM CDT MON JUN 27 2005 A STRONG THUNDERSTORM WAS INDICATED IN FAR NORTHERN DAVIDSON COUNTY AT 450 PM CDT...JUST SOUTH OF RIDGETOP. THE STORM SHOWED LITTLE MOVEMENT. LOOK FOR HEAVY DOWNPOURS OF RAIN AND FREQUENT LIGHTNING STRIKES. A BAND OF SCATTERED STRONG THUNDERSTORMS ARE HEADING NORTH THROUGH WILLIAMSON COUNTY AT 450 PM CDT. THE BAND OF STORMS SHOULD REACH SOUTHERN DAVIDSON COUNTY AROUND 510 PM CDT AND MOVE NORTH INTO THE DOWNTOWN NASHVILLE AREA AROUND 525 PM CDT. THE STORMS ARE MOVING ALONG AN INSTABILITY AXIS THAT STRETCHES ALONG INTERSTATE 65...WITH THE MOST UNSTABLE AIR OVER NORTHERN MIDDLE TENNESSEE. BOYD
Local storm report, Jun 27, 7:02 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
702 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG RURAL HILL 36.11N 86.51W
06/27/2005 WILSON TN NWS EMPLOYEE
LARGE TREE LIMB BLOWN OFF
&&
BBOYDLocal storm report, Jun 27, 7:05 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
705 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD NASHVILLE 36.17N 86.78W
06/27/2005 DAVIDSON TN TRAINED SPOTTER
STREET FLOODING REPORTED AT EIGHTH AVE AND LAFAYETTE
STREETS.
&&
BBOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 59 min |
| Jun 27, 10:50 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 55 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.